Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 65, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jul 3, 2011, 3:43 PM EDT. It took effect at Jul 3, 2011, 8:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2011, 3:43 PM EDT (19:43 UTC)
- In effect from
- Jul 3, 2011, 8:00 PM EDT
- Expired
- Jul 4, 2011, 10:17 PM EDT
- In force
- 26 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
882 WHUS72 KMHX 031943 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 343 PM EDT SUN JUL 3 2011 ...SMALL CRAFT CONDITIONS OVERNIGHT... .THE PRESSURE GRADIENT WILL TIGHTEN UP OVERNIGHT IN RESPONSE TO AN UPPER LEVEL DISTURBANCE PASSING BY TO THE NORTHEAST. AMZ152-154-040900- /O.NEW.KMHX.SC.Y.0065.110704T0000Z-110704T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 343 PM EDT SUN JUL 3 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT MONDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT THIS EVENING AND CONTINUE OVERNIGHT...THEN DIMINISH TOWARD DAYBREAK MONDAY. * SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS EVENING AND CONTINUE OVERNIGHT. SEAS WILL SUBSIDE TO 3 TO 5 FEET CLOSE TO DAYBREAK MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
950 WHUS72 KMHX 032326 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 726 PM EDT SUN JUL 3 2011 ...SMALL CRAFT CONDITIONS OVERNIGHT... .GUSTY SOUTHWEST WINDS EXPECTED OVERNIGHT BETWEEN A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE. AMZ152-154-040730- /O.CON.KMHX.SC.Y.0065.110704T0000Z-110704T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 726 PM EDT SUN JUL 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY. * WINDS...SOUTHWEST 20 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT...WINDS WILL DIMINISH MONDAY MORNING. * SEAS...4 TO 6 FEET OVERNIGHT...WILL SUBSIDE TO 3 TO 5 FEET EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
830 WHUS72 KMHX 040215 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1015 PM EDT SUN JUL 3 2011 ...SMALL CRAFT CONDITIONS OVERNIGHT... .GUSTY SOUTHWEST WINDS EXPECTED OVERNIGHT BETWEEN A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE. AMZ152-154-041015- /O.CON.KMHX.SC.Y.0065.000000T0000Z-110704T1100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1015 PM EDT SUN JUL 3 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY. * WINDS...SOUTHWEST 20 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT... WINDS WILL DIMINISH MONDAY MORNING. * SEAS...4 TO 6 FEET OVERNIGHT...WILL SUBSIDE TO 3 TO 5 FEET EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
077 WHUS72 KMHX 040822 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 422 AM EDT MON JUL 4 2011 ...SMALL CRAFT CONDITIONS EARLY THIS MORNING... .GUSTY SOUTHWEST WINDS BETWEEN A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL CONTINUE EARLY THIS MORNING. AMZ152-154-041400- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-110704T1400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 422 AM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
824 WHUS72 KMHX 041357 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 957 AM EDT MON JUL 4 2011 ...SMALL CRAFT CONDITIONS EARLY THIS MORNING... .GUSTY SOUTHWEST WINDS BETWEEN A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL CONTINUE THIS AFTERNOON. AMZ135-042100- /O.EXB.KMHX.SC.Y.0065.000000T0000Z-110704T2100Z/ PAMLICO SOUND- 957 AM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST 15 TO 20 KT GUSTING TO 25 KT. * SEAS...WAVES 2 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-042200- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-110705T0100Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 957 AM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS...SOUTHWEST WINDS 20 TO 25 KT INTO THIS EVENING. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
777 WHUS72 KMHX 041923 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 323 PM EDT MON JUL 4 2011 ...SMALL CRAFT CONDITIONS EARLY THIS MORNING... .GUSTY SOUTHWEST WINDS BETWEEN A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL CONTINUE INTO THIS EVENING. AMZ135-050000- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-110705T0000Z/ PAMLICO SOUND- 323 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT DURING THE EARLY EVENING. * SEAS...WAVES 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-050330- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-110705T0400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 323 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...SOUTHWEST AROUND 20 KT WITH GUSTS UP TO 25 KT...DIMINISHING TO 15 TO 20 KT AFTER MIDNIGHT. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
634 WHUS72 KMHX 042239 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 639 PM EDT MON JUL 4 2011 ...SMALL CRAFT CONDITIONS THIS EVENING... .GUSTY SOUTHWEST WINDS BETWEEN A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL CONTINUE THIS EVENING. AMZ135-050000- /O.CON.KMHX.SC.Y.0065.000000T0000Z-110705T0000Z/ PAMLICO SOUND- 639 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT DURING THE EARLY EVENING. * SEAS...WAVES 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-050400- /O.CON.KMHX.SC.Y.0065.000000T0000Z-110705T0400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 639 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...SOUTHWEST AROUND 20 KT WITH GUSTS UP TO 25 KT... DIMINISHING TO 15 TO 20 KT AFTER MIDNIGHT. * SEAS...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
474 WHUS72 KMHX 042346 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 746 PM EDT MON JUL 4 2011 ...SMALL CRAFT CONDITIONS THIS EVENING... .GUSTY SOUTHWEST WINDS BETWEEN A TROUGH OF LOW PRESSURE TO THE WEST AND HIGH PRESSURE OFFSHORE WILL CONTINUE THIS EVENING. AMZ135-050200- /O.EXT.KMHX.SC.Y.0065.000000T0000Z-110705T0200Z/ PAMLICO SOUND- 746 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT DURING THE EVENING. * SEAS...WAVES 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-050400- /O.CON.KMHX.SC.Y.0065.000000T0000Z-110705T0400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 746 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * WINDS...SOUTHWEST AROUND 20 KT WITH GUSTS UP TO 25 KT... DIMINISHING TO 15 TO 20 KT AFTER MIDNIGHT. * SEAS...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
796 WHUS72 KMHX 050217 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1017 PM EDT MON JUL 4 2011 AMZ152-154-050330- /O.CAN.KMHX.SC.Y.0065.000000T0000Z-110705T0400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1017 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS CURRENTLY AROUND 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS WILL SLOWLY DIMINISH THROUGH TUESDAY MORNING. SEAS WILL CONTINUE AT 4 TO 5 FEET. SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION OVERNIGHT. $$ AMZ135-050330- /O.EXP.KMHX.SC.Y.0065.000000T0000Z-110705T0200Z/ PAMLICO SOUND- 1017 PM EDT MON JUL 4 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 3, 3:30 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT SUN JUL 3 2011
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL PASS BY TO THE NORTHEAST
OVERNIGHT. A TROF OF LOW PRESSURE WILL LINGER OVER THE MIDDLE OF
THE STATE MOST OF THE WEEK. A COLD FRONT WILL MOVE IN FROM THE
NORTHWEST ON SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 330 PM SUNDAY...UPPER LEVEL SHORTWAVE WILL PASS BY JUST TO THE
NORTHEAST OVERNIGHT. WILL GO WITH A SLIGHT CHANCE NORTH OF A LINE
FROM KINSTON TO NEW BERN TO CAPE HATTERAS...AND CHANCE ACROSS THE
ALBEMARLE SOUND AND NORTHERN OUTER BANKS. 12Z NAM POPS FOR TONIGHT
LOOK TOO HIGH GIVEN THE FAIRLY WEAK DYNAMICS OVER THE AREA. PREFER
THE DRIER 12Z MAV POPS. HOWEVER...12Z LOW TEMP GUIDANCE VERY CLOSE
AND ACCEPTED. WILL KEEP MENTION OF AREAS OF SMOKE ACROSS THE
SOUTHERN COUNTIES DOWNWIND FROM THE PENDER COUNTY FIRE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
AS OF 330 PM SUNDAY...MID STATE TROF WILL CONTINUE TO LINGER ALONG
WITH A STATIONARY BOUNDARY ACROSS VIRGINIA. POP DISTRIBUTION
SIMILAR ON MONDAY WITH SLIGHT CHANCE ALONG THE SOUTH COAST TO 40
PERCENT IN THE NORTH. ANOTHER HOT DAY IN STORE ESPECIALLY ALONG
THE COASTAL PLAIN WHERE HIGHS WILL TOP OUT IN THE MID 90S. UPPER
80S TO LOWER 90S ELSEWHERE WITH MID 80S ON THE OUTER BANKS.
WILDFIRE SMOKE WILL LINGER IN THE SAME AREAS MONDAY MORNING AND
HAVE CONTINUED SMOKE WORDING IN THOSE COUNTIES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...THE MEDIUM AND LONG RANGE PERIODS WILL
FEATURE NEAR NORMAL TEMPERATURES AND CHANCES FOR ABOVE NORMAL
PRECIPITATION. THE GUIDANCE CONTINUES TO INDICATE THAT THE UPPER
RIDGE TO THE WEST WILL RETROGRADE ALLOWING HEIGHTS TO FALL OVER
THE MID ATLANTIC REGION EARLY IN THE WEEK. THEN A WEAKNESS IN
BETWEEN THE CONUS AND ATLANTIC UPPER RIDGES DEVELOPS OVER THE SE
STATES. THE NET EFFECT OF THIS PATTERN WILL BE FOR DISTURBANCES
ALOFT TO MOVE SE NORTH OF...OR OVER THE AREA WITH SEVERAL WEAK
FRONTS DROPPING INTO THE CAROLINAS TO DISSIPATE. THIS PATTERN WILL
FAVOR ABOVE NORMAL CHANCES FOR RAINFALL WITH STORMS POSSIBLE EVEN
IN THE OVERNIGHT HOURS...BUT TIMING INDIVIDUAL EVENTS TOO DIFFICULT
THIS FAR OUT IN TIME. THE RAINFALL WILL NOT BE CONTINUOUS AND
THERE WILL BE LONG PERIODS OF DRY WEATHER TOO SO THOSE WITH
OUTDOOR PLANS WILL NEED TO FOLLOW THE WEATHER CLOSELY THIS WEEK TO
DETERMINE WHEN FAVORABLE CONDITIONS WILL EXIST.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
/SHORT TERM THROUGH MONDAY/...
AS OF 145 PM SUN...A MID/UPPER LEVEL LOW OFF THE NEW ENGLAND COAST (IN
ASSOCIATION WITH A MUCH LARGER SCALE DISTURBANCE ACROSS THE
CANADIAN PROVINCES) WILL CONTINUE TO PIVOT TO THE NE THIS
AFTERNOON/EVENING ALLOWING A WEAK SHORTWAVE TO CROSS OVER THE
NORTHERN TIER OF THE CWA LATER THIS AFTERNOON INTO THIS
EVENING...LEAVING A STATIONARY FRONT DRAPED ACROSS THE AREA OVER
THE NEXT FEW DAYS.
WITH LACK OF FORCING ASSOCIATED WITH THIS COMPLEX...FEEL ONLY A
SLIGHT CHANCE OF PRECIPITATION WILL DEVELOP TO THE NORTH. AS FOR
TODAY...EXPECT SMOKE AND HAZE CONDITIONS TO CONTINUE ACROSS ALL TAF
SITES WITH EXCEPTION OF KPGV DUE TO THE PLUME STAYING CLOSER TO
THE COAST GIVEN A STRONG SOUTHWESTERLY FLOW NEAR 10 KTS. WINDS
COULD GUST UPWARDS OF 20 KTS AS THE BOUNDARY LAYER CONTINUES TO
GROW THIS AFTERNOON. ONLY ANTICIPATE SCATTERED CUMULUS AROUND 7KFT
THIS AFTERNOON/EVENING AS THE SHORTWAVE APPROACHES. CLOUDS WILL
THICKEN THIS EVENING HOWEVER AS AMPLE MOISTURE AND LIFT BEGINS TO
INTRUDE INTO THE CWA. WINDS WILL CONTINUE TO BE STEADY AS THE
GRADIENT TIGHTENS. THEREFORE...FEEL UNLIKE LAST NIGHT WHEN THE
SMOKE PLUME BECAME LOFTED ABOVE THE INVERSION DUE TO LACK OF
MIXING IN THE EVENING...THE SMOKE WILL STAY CLOSER TO THE SURFACE
POSSIBLY CREATING VISIBILITY ISSUES TONIGHT...SUB-VFR CRITERIA. IT
IS HARD TO PIN- POINT THE EXACT LOCATION OF ANY SUBSTANTIALLY
REDUCED VISIBILITIES...BUT HAVE MENTIONED THIS CHANCE AT ALL TAF
SITES (EXCEPT KPGV). AGAIN...THE OVERNIGHT WIND AND LACK OF
DECOUPLING COULD BOTH LIMIT OR ENHANCE THE SMOKE/HAZE IN THE EARLY
MORNING HOURS. THE NAM AND GFS DO DIFFER ON CLOUD COVER
OVERNIGHT...WITH THE GFS PROVIDING SUBSIDENCE BEHIND THE EXITING
SHORTWAVE WHILE THE NAM HAS A SLOWER MORE WASHED OUT FRONT
SOLUTION KEEPING CLOUD COVER IN PLACE FOR MONDAY MORNING. DUE TO
OBS CONTINUITY...SIDING WITH THE NAM.
/LONG TERM MONDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...SMOKE FROM WILDFIRES CONTINUES TO PLAY HAVOC
WITH THE OAJ AND EWN TAF SITES BUT IS DIFFICULT TO PREDICT BEYOND
6-12 HOURS. THE PERIOD IS FORECAST TO SEE SCATTERED SHOWERS AND
THUNDERSTORMS WITH REDUCED CEILINGS AND VISIBILITIES. EARLY
MORNING FOG WILL ALSO BE POSSIBLE ESPECIALLY IN AREAS THAT RECEIVE
RAINFALL OR ARE AFFECTED BY SMOKE FROM THE WILDFIRES.
&&
.MARINE...
/SHORT TERM THROUGH MONDAY/...
AS OF 330 PM SUNDAY...PRESSURE GRADIENT WILL TIGHTEN UP ENOUGH
OVERNIGHT TO CREATE A BRIEF PERIOD OF SMALL CRAFT CONDITIONS IN
THE OREGON INLET TO OCRACOKE LEG. THIS IS IN RESPONSE TO A
DISTURBANCE PASSING BY TO THE NORTHEAST OVERNIGHT. SOUTHWEST FLOW
WILL CONTINUE ON MONDAY WITH WINDS/SEAS STAYING JUST BELOW SMALL
CRAFT.
/LONG TERM MONDAY NIGHT THROUGH FRIDAY/...
AS OF 330 PM SUNDAY...S TO SW FLOW IS FORECAST TO CONTINUE OVER
THE WATERS THROUGH THE PERIOD ALTHOUGH A WEAK FRONT COULD BRIEFLY
SAG SOUTH INTO THE EXTREME NORTHERN WATERS TUESDAY WITH A PERIOD
OF LIGHT NW-N WINDS. SPEEDS MONDAY NIGHT WILL BE 15 TO 20 KT AND
15 KT TUESDAY THROUGH FRIDAY WITH THE FLOW BECOMING ENHANCED LATE
EACH DAY (WITH GUSTS TO 20 KT) DUE TO EFFECTS FROM DIFFERENTIAL
HEATING. THE WAVE MODELS ARE IN STRONG AGREEMENT THROUGH THE
PERIOD WITH COMBINED SEAS 3 TO 5 FT EXPECTED. THE SEAS WILL BE A
COMBINATION OF A 2-3 FT SE SWELL AT 9 SECONDS AND AND 3-4 FT WIND
WAVE AT 4-5 SECONDS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE A
THREAT THROUGH THE PERIOD...AS A STALLED FRONTAL BOUNDARY WILL BE
STRETCHED ACROSS THE WATERS. STRONG WIND GUSTS...FREQUENT
LIGHTNING...AND REDUCED VISIBILITIES WILL BE THE MAIN THREATS TO
BOATERS WITH SOME OF THE STRONGER STORMS. MARINERS SHOULD ALSO BE
AWARE THAT SMOKE FROM NEARBY WILDFIRES WILL REDUCE VISIBILITIES
NEAR SHORE AT TIMES...ESPECIALLY IN THE EARLY MORNING HOURS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 AM EDT MONDAY
FOR AMZ152-154.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JME
AVIATION...JME/HSA
MARINE...JME/HSAHazardous weather outlook, Jul 3, 10:56 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1056 AM EDT SUN JUL 3 2011 NCZ029-044>046-079-081-041500- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-MAINLAND HYDE- 1056 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ047-080-090>094-041500- MAINLAND DARE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1056 AM EDT SUN JUL 3 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-098-041500- CARTERET-ONSLOW- 1056 AM EDT SUN JUL 3 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-041500- OUTER BANKS DARE-OUTER BANKS HYDE- 1056 AM EDT SUN JUL 3 2011 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 1:59 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 159 PM EDT SUN JUL 3 2011 NCZ047-080-081-092>094-098-103-104-032200- MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-PAMLICO-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...WASHINGTON...RIVER ROAD...MAYSVILLE... POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO... ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH... VANDEMERE...STONEWALL...JACKSONVILLE...KILL DEVIL HILLS... KITTY HAWK...NAGS HEAD...SOUTHERN SHORES 159 PM EDT SUN JUL 3 2011 ...WILDFIRE SMOKE TO REDUCE VISIBILITIES AND FOUL THE AIR ACROSS PORTIONS OF ONSLOW...CRAVEN...JONES...PAMLICO...HYDE AND DARE COUNTIES THROUGH EARLY EVENING... WEST TO SOUTHWEST WINDS ARE BEGINNING TO TURN SOUTHERLY AS THE SEA BREEZE MOVES INLAND. THESE WINDS ARE PUSHING SMOKE FROM THE THE JUNIPER ROAD WILDFIRE INLAND FROM THE SOUTHEAST COAST AND SOUTHERN OUTER BANKS. THE DENSEST SMOKE PLUME IS MOVING TOWARD JACKSONVILLE...RICHLANDS...NEW BERN...MAYSVILLE...POLLOCKSVILLE...OREINTAL...BAYBOROA ENGELARD...SWAN QUARTER...AND RODANTHE. THE SMOKE WILL REDUCE VISIBILITIES TO AROUND A MILE AT TIMES...AND FOUL THE AIR IN THE ABOVE AREAS THROUGH EARLY EVENING. MOTORISTS SHOULD USE CAUTION WHEN DRIVING ACROSS THE SOUTHERN OUTER BANKS AND THOSE WITH RESPIRATORY AILMENTS SHOULD MONITOR CONDITIONS AND STAY INDOORS IF THE SMOKE BECOMES TOO THICK.
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.